MAUDE Adverse Event Report: THERAKOS DEVELOPMENT LIMITED CELLEX PHOTOPHERESIS SYSTEM

THERAKOS DEVELOPMENT LIMITED CELLEX PHOTOPHERESIS SYSTEM
Catalog Number CLXSP-I
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The system was used for treatment.This case is reportable as a mdr due to the reportable malfunctions alarm # 7: blood leak? (centrifuge chamber) and drive tube leak/break.Since these reportable malfunctions are only associated with the kit, this mdr will only be against the kit.A batch record review for kit lot p153 was conducted.There were no non-conformances associated with this lot.This lot met all release requirements.A review of kit lot p153 shows no trends.Trends were reviewed for complaint categories alarm # 7: blood leak? (centrifuge chamber) and drive tube leak/break.No trends were detected for these complaint categories.The customer complaint investigation was performed based on the customer description and the customer-supplied photographs.The smart card and kit were not returned.The customer-supplied photographs showed that the damage to the drive tube occurred near the upper bearing stop.It appears that the drive tube was rubbing against the edge of the bearing retainer during the procedure, causing a wear mark and most likely the leak site.Known causes for the reported drive tube damage are due to either the bearing not properly nested/loaded in its retainer or the bearing retainer not rotating freely.This is shown in the "photographs taken during investigation." all drive tubes are leak tested twice during manufacturing.Once as part of the bowl assembly and then again as part of the kit assembly.As such, it is unlikely a cut was present at the time of testing.The kit passed prime, indicating that the leak was not present when the kit was loaded.A manufacturing process walk did not find any possible cause for a wear mark on the drive tube.No twisting of the drive tube was noted in the customer photos.During lot release testing (lrt) 32 kits from lot p153 were tested with no issues reported.A material trace of the drive tube assembly and its components used to build lot p153 found no related non-conformances.A device history record (dhr) review did not result in any related nonconformances.This lot passed all lot release testing.The root cause of the damaged drive tube could not be determined.No further action is required at this time; this investigation is now complete.(b)(4), (b)(6) 2026.
 
Event or Problem Description
The customer contacted therakos to report an alarm # 7: blood leak? (centrifuge chamber) and a drive tube leak/break with their cellex photopheresis kit ("kit") during an extracorporeal photopheresis (ecp) treatment.The customer reported approximately 1425 ml of whole blood had been processed.The ecp treatment was aborted, and residual blood was not returned to the patient.The customer stated the drive tube had a circular notch next to the bearing located near the centrifuge bowl and provided photos to illustrate.The patient has been reported to have been stable.No patient harm has been reported.

Brand Name
CELLEX PHOTOPHERESIS SYSTEM
Common Device Name
CELLEX PHOTOPHERESIS SYSTEM
Manufacturer (Section D)
THERAKOS DEVELOPMENT LIMITED
blanchardstown
dublin, D15 A P2D
EI  D15 AP2D
Manufacturer (Section G)
HARMAC MEDICAL PRODUCTS, INC.
2201 bailey ave.
buffalo NY 14211
Manufacturer Contact
brian stimson
1170 us highway 22
bridgewater, NJ 08807
5852335524
MDR Report Key25545724
Report Number3036773437-2026-00054
Device Sequence Number5585062
Product Code LNR
UDI-Device Identifier30705030000006
UDI-Public(01)30705030000006(10)P153(17)270601
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCLXSP-I
Device Lot NumberP153
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2026
Initial Report FDA Received Date06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale
Patient Weight84 KG